Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2017, 5:24 AM CST for 5 counties in Tennessee. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 5:24 AM CST (11:24 UTC)
- Expired
- Mar 1, 2017, 6:15 AM CST
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 107 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:40 AM CST | TSTM WND DMG | Huntingdon, TN | LARGE TREE BLOWN ONTO HOME IN HUNGTINGON. |
| Mar 1, 5:44 AM CST | TSTM WND DMG | E Paris, TN | NUMEROUS TREES AND POWERLINES DOWN ACROSS HENRY COUNTY. ESTIMATED 70 MPH GUSTS WITH THESE STORMS. |
| Mar 1, 5:55 AM CST | TSTM WND DMG | Camden, TN | LARGE TREE UPROOTED. TIME ESTIMATED BASED ON RADAR. |
| Mar 1, 6:06 AM CST | TSTM WND DMG | Paris, TN | NUMEROUS TREES AND POWER LINES DOWN IN THE AREA. WINDS WERE ESTIMATED AT 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:29 PM CST | Tornado Watch | SPC | 12 hr |
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
401
WUUS54 KMEG 011124
SVRMEG
TNC005-017-039-077-079-011215-
/O.NEW.KMEG.SV.W.0030.170301T1124Z-170301T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
524 AM CST WED MAR 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Henderson County in western Tennessee...
Benton County in western Tennessee...
Carroll County in western Tennessee...
Henry County in western Tennessee...
Northern Decatur County in western Tennessee...
* Until 615 AM CST
* At 524 AM CST, severe thunderstorms were located along a line
extending from near Palmersville to near Milan to near Hillville,
moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Paris, Lexington, McKenzie, Huntingdon, Camden, Natchez Trace State
Park, Natchez Trace State Forest, Paris Landing State Park,
Parsons, Bruceton, Cottage Grove, Blue Goose, Vale, Bargerton,
Wildersville, Springville, Routon, Parkers Crossroads, Darden and
Hollow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a storm shelter or
small interior room.
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing destructive winds. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
A tornado watch remains in effect until 800 AM CST for western and
west Tennessee.
LAT...LON 3613 8792 3605 8799 3598 8802 3594 8801
3594 8793 3578 8798 3572 8803 3566 8802
3558 8861 3579 8860 3584 8856 3650 8850
3650 8806 3644 8806 3631 8796 3622 8795
3617 8792
TIME...MOT...LOC 1124Z 276DEG 55KT 3649 8862 3590 8866 3540 8912
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
461
WWUS54 KMEG 011210
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
610 AM CST WED MAR 1 2017
TNC005-017-039-077-079-011220-
/O.EXP.KMEG.SV.W.0030.000000T0000Z-170301T1215Z/
Henderson TN-Benton TN-Carroll TN-Henry TN-Decatur TN-
610 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON...BENTON...
CARROLL...HENRY AND NORTHERN DECATUR COUNTIES WILL EXPIRE AT 615 AM
CST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A tornado watch remains in effect until 800 AM CST for western and
west Tennessee.
LAT...LON 3613 8792 3605 8799 3598 8802 3594 8801
3594 8793 3578 8798 3572 8803 3566 8802
3558 8861 3579 8860 3584 8856 3650 8850
3650 8806 3644 8806 3631 8796 3622 8795
3617 8792
TIME...MOT...LOC 1210Z 270DEG 55KT 3642 8778 3583 8782 3533 8828
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:21 AM CST, 3 minutes earlier.
Area forecast discussion, Mar 1, 5:21 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Memphis TN 521 AM CST Wed Mar 1 2017 .UPDATE... Updated to include the 12z aviation discussion. && .PREV DISCUSSION... /issued 241 AM CST Wed Mar 1 2017/ DISCUSSION... Skies are cloudy across the forecast area early this morning with temperatures ranging from the upper 60s to lower 70s. A cold front currently extends from northeast Illinois through northwest Arkansas and into central Texas. Some areas of thunderstorms have developed ahead of the front with some thunderstorms currently over north central into western Arkansas. Some of these thunderstorms have been severe and a new Tornado Watch which should cover most of the forecast area should be issued before 4 AM. As the cold front moves east today thunderstorms will move through the forecast area. Damaging winds and large hail will be the main threats but tornadoes are also possible. Most of the thunderstorms should be out of the forecast area by this afternoon. Temperatures will remain on the warm side today with highs from the upper 60s to mid 70s. The cold front will be east of the region tonight with high pressure moving into the central plains. Cooler and drier air will move into region with lows Thursday morning in the mid to upper 30s. Thursday will be a sunny day as the surface high settles into Oklahoma. Temperatures will be close to normal levels with highs in the upper 50s to lower 60s. The surface high will be close to the forecast area Thursday night which will allow temperatures to drop a little lower than tonight. Lows Friday morning will be in the low to mid 30s. Friday will be the coolest day of the forecast period as the high remains just west of the area. Highs on Friday will be in the low to mid 50s. By Friday night, the surface high will be east of the region which will allow winds to shift to the south. This will bring milder air back into the region so temperatures will not be as chilly Saturday morning. The warming trend will continue for much of the weekend as temperatures return to above normal levels. Moisture will start to return to southern sections of the forecast area by Sunday with some isolated showers possible. The chance of rain will increase some on Sunday night as another cold front will move into the plains. This cold front will move quickly into Arkansas by Monday morning and through the forecast area Monday night. This will mean showers and thunderstorms are expected to develop ahead of the front and move through the region both Monday and Monday night. The cold front should be just south of the forecast area on Tuesday with some additional thunderstorms possible. Temperatures should remain above normal for Monday and Tuesday. ARS && .AVIATION... A line of severe thunderstorms will continue to move quickly east across the CWA this morning. Gusty winds will accompany this line of storms, although there has been a downward trend in its intensity over the past hour or so. Still, gusts exceeding 50 kts are possible for a brief period. Low ceilings and visibility will also accompany these storms. These aviation hazards are handled in TEMPO groups. West winds of 15-25 kts will continue through this afternoon in the wake of the cold front, gradually diminishing around 00z. Occasional MVFR ceilings are expected through around midday, with VFR conditions thereafter. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 3:14 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 AM CST Wed Mar 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 314 AM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms this morning across all of west Tennessee and for much of north Mississippi. A slight risk for severe thunderstorms will exist for the remainder of the Mid-South. The primary severe weather threats will include damaging winds and large hail although a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday North Mississippi and west Tennessee will likely experience elevated levels of wild fire danger Thursday and Friday, due to low relative humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning.
In the hours before
Local storm report, Mar 1, 4:43 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
03/01/2017 M63 MPH MISSISSIPPI AR ASOS
WIND GUST MEASURED AT BLYTHEVILLE AIRPORT
&&
ARSLocal storm report, Mar 1, 4:53 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG RAVENDEN 36.24N 91.25W
03/01/2017 LAWRENCE AR PUBLIC
ROOF BLOWN OFF OF A HOME IN RAVENDEN
&&
ARSLocal storm report, Mar 1, 4:58 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG MONETTE 35.89N 90.34W
03/01/2017 CRAIGHEAD AR EMERGENCY MNGR
A TIN ROOF WAS BLOWN OFF OF A VACANT BUILDING. A HOME
LOST SHINGLES ON THEIR ROOF.
&&
ARSLocal storm report, Mar 1, 5:06 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG TYRONZA 35.49N 90.36W
03/01/2017 POINSETT AR EMERGENCY MNGR
A LARGE TREE FELL ON A MOBILE HOME TRAPPING A PERSON.
&&
ARSLocal storm report, Mar 1, 5:08 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG RIDGELY 36.26N 89.48W
03/01/2017 LAKE TN PUBLIC
SEVERAL LARGE TREE LIMBS DOWN. NICKEL SIZE HAIL.
&&
ARSLocal storm report, Mar 1, 5:13 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG FINLEY 36.03N 89.48W
03/01/2017 DYER TN LAW ENFORCEMENT
SOME POWER LINES WERE BLOWN DOWN AND ELECTRIC POLES WERE
SNAPPED.
&&
ARSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:17 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Feb 28, 10:22 PM CST | Tornado Warning | MEG | Obion, Weakley | 23 min |
| Mar 1, 4:24 AM CST | Tornado Warning | MEG | Dyer, Lauderdale, Tipton | 51 min |
| Mar 1, 4:36 AM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 39 min |
| Mar 1, 4:41 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Mar 1, 4:43 AM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 47 min |
| Mar 1, 5:07 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison, Weakley | 38 min |
| Mar 1, 6:42 AM CST | Special Weather Statement | MEG | Fayette | 33 min |
| Mar 1, 6:53 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 34 min |
| Mar 1, 6:54 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 22 min |
| Mar 1, 7:11 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 14 min |
| Mar 1, 7:20 AM CST | Severe Thunderstorm Warning | MEG | Chester, McNairy | 28 min |
| Mar 1, 8:47 AM CST | Special Weather Statement | MEG | Fayette | 13 min |
| Mar 1, 9:21 AM CST | Special Weather Statement | MEG | Hardin | 24 min |
| Mar 1, 10:10 AM CST | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.